MAUDE Adverse Event Report: STRYKER SPINE-US MANTIS REDUX BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US MANTIS REDUX BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482804645
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has been explanted but will not be returned.
 
Event or Problem Description
Company representative reported that an es2 integrated blade screw size l 6.5x45mm migrated/pulled-out "13-24 months" post-operatively.Revision surgery was performed and the devices were replaced.
 
Additional Manufacturer Narrative
Corrected data: d.6.Date of implant updated from blank to ' on (b)(6) 2017'.D.6.Date of explant updated from blank to ' on (b)(6) 2019'.Visual, dimensional, functional and material analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Per instructions for use: while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.These implants are temporary internal fixation devices designed to stabilize the operative site during the normal healing process.After healing occurs, these devices serve no functional purpose and can be removed.Removal may also be recommended in other cases, such as: corrosion with a painful reaction.Migration of the implant, with subsequent pain and/or neurological, articular or soft tissue lesions.Pain or abnormal sensations due to the presence of the implants.Infection or inflammatory reactions.Reduction in bone density due to the different distribution of mechanical and physiological stresses and strains.Failure or mobilization of the implant.Based on the available information, the most likely cause of reported event is normal wear over the time.
 
Event or Problem Description
Company representative reported that during an extension of fusion, an es2 blocker was found to migrated/pulled-out.The device was replaced.
 
Additional Manufacturer Narrative
Corrected data: b.1.Has been updated from 'adverse event and product problem' to 'product problem'.B.2.Has been updated from 'required intervention to prevent permanent impairment/damage (devices)' to 'blank'.B.5.Stryker has received additional information clarifying that the event occurred to a blocker.Additional information also clarifies the surgery was an extension of fusion surgery and not a revision surgery.B.5.Has been updated to reflect the new device information.D.1.Has been updated from 'es2 integrated blade screw size l 6.5x45mm' to 'mantis redux blocker'.D.4.Catalog has been updated from '482804645' to '48289999'.D.4.Gtin has been updated from (b)(4).G.5.Has been updated from 'k122845' to 'k092631'.H.1.Has been updated from 'serious injury' to 'malfunction'.H.6.Patient code updated from '2348' to '2199'.
 
Event or Problem Description

Brand Name
MANTIS REDUX BLOCKER
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9387034
Report Number0009617544-2019-00130
Device Sequence Number16561932
Product Code NKB
UDI-Device Identifier07613327002188
UDI-Public07613327002188
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K092631
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482804645
Device Catalogue Number48289999
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer01/16/2020
02/27/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date02/13/2020
03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;